Nebraska, 2007

Flash Flood in Nebraska, May 28, 2007

May 28, 2007 · NWS CYS · 1 event in 1 county or zone

Heavy rains produced some flooding of county roads north of Sunol, Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Heavy rains produced some flooding of county roads north of Sunol, Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 28, 2:20 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, May 28, 2:20 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON MAY 28 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...LINE OF FAIRLY STRONG
TSTMS ALONG PRE-FRONTAL TROUGH/DRYLINE FROM EAST OF KCDR SW TO
NEAR PINE BLUFFS.  OTHER EVEN STRONGER TSTMS ARE CURRENTLY N AND
NW OF KDGW...CLOSER TO COLD FRONT.  DEWPOINT TEMPS HAVE LOWERED
SUFFICIENTLY ENOUGH THAT BEST THREAT OF SEVERE TSTMS SHOULD BE
LIMITED TO EAST CENTRAL WY AND NORTHERN PANHANDLE THIS EVENING.
PER RADAR AND SATELLITE...THERE WILL CERTAINLY BE GOOD COVERAGE
THIS EVENING THOUGH FROM SCATTERED SW TO LIKELY NORTH.  WILL ALSO
BE SOME LINGERING SHOWERS/TSTMS AFTER 06Z TONIGHT ESPECIALLY OVER
NORTHERN CWA AND NEAR MOUNTAINS OF SOUTHERN WY.  FIRE WX CONCERNS
OVER SOUTH CENTRAL WY DUE TO BREEZY CONDITIONS AND LOW HUMIDITIES
WILL ABATE AROUND MID EVENING AS COLD FRONT GETS A RENEWED PUSH TO
THE SE.  THIS FRONT WILL BE THROUGH ALL OF CWA LATER TONIGHT AS
UPPER LOW SHIFTS INTO NW WY.  UPPER LOW TRACKS ACROSS NORTHERN WY
TUESDAY AND THEN PARKS OVER NERN WY/WESTERN SD FOR TUE NIGHT/WED.
12Z NAM/WRF RUN IS MUCH BETTER AGREEMENT WITH GFS ON THIS.  THIS
WILL MEAN AN UNSETTLED AND COOL PATTERN FOR TUE AND WED WITH
SCATTERED SHOWERS AND SOME AFTERNOON AND EVENING TSTMS...SO HAVE
BOOSTED CLOUDS AND POPS A BIT AND GONE WITH COOLER TEMPS.  HIGHEST
POPS OVER EAST CENTRAL WY CLOSER TO WRAP AROUND FROM UPPER LOW.

.LONG TERM...WED NIGHT THROUGH MON. MODELS ARE STARTING TO COME
TOGETHER IN DEPICTING THE SLOW MOVEMENT OF THE CUTOFF LOW LINGERING
OVER THE DAKOTAS THU AND FRI. CYCLONIC NORTHWESTERLY FLOW ALOFT OVER
THE FORECAST AREA THU WILL LOSE MOST OF ITS CYCLONIC CURVATURE FRI
BUT WILL REMAIN FROM THE NORTHWEST THROUGH MON AS AN UPPER RIDGE
APPROACHES THE REGION FROM THE WEST. SURFACE TEMPERATURES WILL
REBOUND THU WITH SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY FROM
THE MOUNTAINS EASTWARD. FRI AND SAT WILL BE DRY AS THE MOISTURE AND
LIFT MOVE EAST OF THE REGION. THE WARMING TREND WILL CONTINUE FRI
AND SAT. DRY AND WARM WEATHER WILL CONTINUE SUNDAY AND MON WITH
SURFACE HIGH PRESSURE DOMINATING THE AREA.

&&

.AVIATION...VFR CONDITIONS EXPECTED OVERALL TONIGHT AND TUESDAY.
MVFR CEILINGS AND VSBYS POSSIBLE NEAR STRONGER TSTMS LATE THIS
AFTERNOON AND EVENING MAINLY FROM KDGW TO KAIA.  WILL ALSO BE
SOME LOCAL MVFR CEILINGS BEHIND COLD FRONT LATER TONIGHT INTO
MID MORNING TUESDAY MAINLY OVER NORTHERN AND WESTERN CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...JR
Hazardous weather outlook, May 28, 10:04 AM MST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT MON MAY 28 2007

WYZ061>070-291200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1104 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SINCE LOW LEVEL MOISTURE AND INSTABILITY WILL BE LACKING...SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE THUNDERSTORMS MAY
STILL PRODUCE BRIEF WIND GUSTS NEAR 50 MPH AND SOME SMALL HAIL.
A FEW LIGHT RAIN SHOWERS WILL ALSO LINGER OVERNIGHT.

IN THE MOUNTAINS...AND AT LOWER ELEVATIONS OF CARBON AND ALBANY
COUNTIES...BREEZY AND WARM CONDITIONS THIS AFTERNOON WILL COMBINE
WITH LOW HUMIDITIES TO CAUSE INCREASED FIRE DANGER POTENTIAL.
THESE CONDITIONS WILL IMPROVE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A FEW LATE DAY THUNDERSTORMS MAINLY NEAR THE NORTHERN
COLORADO BORDER ON TUESDAY. WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND SOME WEAK AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-291200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-
1104 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY
OVER EAST CENTRAL WYOMING AND ACROSS THE FAR SOUTHERN NEBRASKA
PANHANDLE. SCATTERED SHOWERS AND SOME WEAK THUNDERSTORMS ARE
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

The radar

The Cheyenne radar (KCYS), 168 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cheyenne

When
May 28, 5:30 PM MST to 8:00 PM MST
Where
Cheyenne County, 2 mi NW of Sunol to 2 mi NE of Sunol
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.190, -102.797

Water up to 6 inches deep over two county roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24280.